Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS Grand Rapids, MI

April 26, 2011Ionia County, Montcalm County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 26, 2011, 7:37 PM EDT for Ionia County, Montcalm County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 7:37 PM EDT (23:37 UTC)
Expired
Apr 26, 2011, 8:15 PM EDT
In force
38 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ionia County, MI, Montcalm County, MI

The radar

The Grand Rapids radar (KGRR), 49 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:02 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 687 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
687 m²/s²
0-3 km storm-relative helicity
744 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS53 KGRR 262337
SVRGRR
MIC067-117-270015-
/O.NEW.KGRR.SV.W.0018.110426T2337Z-110427T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
737 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
  MONTCALM COUNTY IN CENTRAL MICHIGAN...

* UNTIL 815 PM EDT

* AT 733 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SCATTERED LINE OF SEVERE THUNDERSTORMS CAPABLE OF       
  PRODUCING LARGE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH.    
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GREENVILLE   
  TO LOWELL...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...         EDMORE...             STANTON...
  BELDING...            FERRIS TWP...         LANGSTON...
  CEDAR LAKE...         VICKERYVILLE...       BUTTERNUT...
  FENWICK...            TURK LAKE...          SIDNEY...
  CRYSTAL...            ENTRICAN...           VESTABURG...
  MCBRIDE...            SHERIDAN...           ORLEANS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH IS IN EFFECT FOR THE AREA. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4290 8531 4329 8531 4330 8534 4337 8533
      4347 8503 4347 8486 4319 8484
TIME...MOT...LOC 2337Z 231DEG 44KT 4325 8523 4302 8524
WIND...HAIL 60MPH 1.00IN

$$

MEADE
3 follow-up statements
119 
WWUS53 KGRR 262350
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 PM EDT TUE APR 26 2011

MIC067-117-270015-
/O.CON.KGRR.SV.W.0018.000000T0000Z-110427T0015Z/
IONIA MI-MONTCALM MI-
750 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTCALM AND NORTH CENTRAL IONIA COUNTIES UNTIL 815 PM EDT...

AT 747 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF STANTON TO BELDING...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...         EDMORE...             STANTON...
  BELDING...            FERRIS TWP...         LANGSTON...
  CEDAR LAKE...         VICKERYVILLE...       BUTTERNUT...
  FENWICK...            TURK LAKE...          SIDNEY...
  CRYSTAL...            ENTRICAN...           VESTABURG...
  MCBRIDE...            SHERIDAN...           ORLEANS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4298 8527 4338 8530 4347 8503 4346 8487
      4344 8486 4319 8484
TIME...MOT...LOC 2350Z 228DEG 41KT 4338 8515 4311 8517
WIND...HAIL 60MPH 1.00IN

$$

NJJ
720 
WWUS53 KGRR 270005
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
805 PM EDT TUE APR 26 2011

MIC067-270015-
/O.CAN.KGRR.SV.W.0018.000000T0000Z-110427T0015Z/
IONIA MI-
805 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL IONIA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4312 8498 4312 8513 4344 8512 4347 8504
      4347 8500 4345 8487 4344 8486 4321 8484
      4320 8484 4319 8484
TIME...MOT...LOC 0005Z 228DEG 41KT 4349 8497 4322 8500

$$

MIC117-270015-
/O.CON.KGRR.SV.W.0018.000000T0000Z-110427T0015Z/
MONTCALM MI-
805 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTCALM COUNTY UNTIL 815 PM EDT...

AT 800 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM EDMORE TO 8 MILES SOUTH OF STANTON...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  EDMORE...             STANTON...            FERRIS TWP...
  CEDAR LAKE...         VICKERYVILLE...       BUTTERNUT...
  FENWICK...            CRYSTAL...            VESTABURG...
  MCBRIDE...            SHERIDAN...           WYMAN...
  AMSDEN...             WESTVILLE...          KINGS CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4312 8498 4312 8513 4344 8512 4347 8504
      4347 8500 4345 8487 4344 8486 4321 8484
      4320 8484 4319 8484
TIME...MOT...LOC 0005Z 228DEG 41KT 4349 8497 4322 8500
WIND...HAIL 60MPH 1.00IN

$$

NJJ
779 
WWUS53 KGRR 270011
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
811 PM EDT TUE APR 26 2011

MIC117-270021-
/O.EXP.KGRR.SV.W.0018.000000T0000Z-110427T0015Z/
MONTCALM MI-
811 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTCALM COUNTY WILL
EXPIRE AT 815 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4312 8498 4312 8513 4344 8512 4347 8504
      4347 8500 4345 8487 4344 8486 4321 8484
      4320 8484 4319 8484
TIME...MOT...LOC 0011Z 228DEG 41KT 4354 8490 4327 8493

$$

NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:00 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 26, 4:00 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT TUE APR 26 2011

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(400 PM EDT TUE APR 26 2011)
AN ACTIVE PATTERN WILL CONTINUE. THE THREAT FOR SEVERE WEATHER THIS
EVENING WILL GIVE WAY TO A PROLONGED PERIOD OF RAIN WEDNESDAY
MORNING THOUGH THURSDAY. RIVER FLOODING WILL BECOME MORE OF A
CONCERN BY THE END OF THE WORK WEEK. TEMPERATURES WILL BE MILD
WEDNESDAY WITH HIGHS MAINLY IN THE 60S...BUT THEN IT WILL
COOL OFF BY THURSDAY WITH HIGHS ONLY FROM 45 TO 50. THE EARLY PART
OF THIS COMING WEEKEND LOOKS DRY WITH INCREASING RAIN CHANCES
BEGINNING SUNDAY.

&&

.SHORT TERM...(400 PM EDT TUE APR 26 2011)

MAIN CONCERNS ARE SEVERE CONVECTIVE THREAT THROUGH THIS EVENING...
FOLLOWED BY HEAVY RAIN AND AREAL FLOODING POTENTIAL THROUGH
THURSDAY. WE WILL ISSUE A FLOOD WATCH FOR OUR ENTIRE CWA FROM
WEDNESDAY MORNING UNTIL THURSDAY EVENING. A TORNADO WATCH IS IN
EFFECT UNTIL 10 PM EDT SOUTHEAST OF A HOLLAND TO CLARE LINE.

(TONIGHT)
BETTER MID-LEVEL LAPSE RATES /H7-H5 OF GREATER THAN 7C/ ARE
SPREADING NE FROM IL/IN INTO SW LOWER MI. PERSISTENT CLOUD COVER HAS
LIMITED INSOLATION...RESULTING IN MLCAPES APPROACHING 500 J/KG PER
THE 19Z SPC ANALYSIS...BUT AREAS OF CLEARING ARE QUICKLY APPROACHING
FROM IN/IL. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM EDT SOUTHEAST
OF A HOLLAND TO CLARE LINE...AND STORMS ARE CURRENTLY MOVING
NORTHEAST ACROSS LAKE MICHIGAN INTO OUR SW CWFA. LARGE HAIL...
DAMAGING WIND...AND AN ISOLATED TORNADO ARE ALL POSSIBLE.

(WEDNESDAY AND WEDNESDAY NIGHT)
A FLOOD WATCH WILL BE ISSUED FROM WEDNESDAY UNTIL THURSDAY EVENING.
HEAVY RAIN WILL BE THE PRIMARY THREAT AS A SUCCESSION OF SURFACE
PRESSURE WAVES MIGRATE NORTHEAST ACROSS LOWER MI ALONG A STATIONARY
FRONT. THE FIRST PERIOD OF ENHANCED RAIN IS EXPECTED WEDNESDAY
MORNING WHEN A LOW LEVEL JET WILL ENHANCE LOW LEVEL MOIST FLUX
CONVERGENCE. SUBSEQUENT WAVES OF PRECIPITATION WILL OCCUR WITH THE
PRESSURE WAVES...BUT EXACT TIMING DETAILS ARE UNCERTAIN AT THIS
TIME. REGARDING QPF...THE GFS AND ECMWF HAVE HAD RUN-TO-RUN
CONSISTENCY AND EACH AGREE WITH THE OVERALL EVOLUTION OF THE
SYNOPTIC PATTERN. THREE INCHES OF TOTAL RAINFALL IS NOT OUT OF THE
QUESTION FOR PARTS OF OUR CWFA...ESPECIALLY SE...BY THURSDAY EVENING.

&&

.LONG TERM...(400 PM EDT TUE APR 26 2011)
(THURSDAY THROUGH TUESDAY)
MAIN CHALLENGE IN THE LONG TERM IS DETERMINING THE CHC OF RAIN
THROUGH THE PERIOD AS THE UNSETTLED AND WET WEATHER PATTERN
CONTINUES TO AFFECT THE AREA.

WE WILL SEE THE LAST EFFECTS FROM THE CURRENT UPPER LOW TO OUR WEST
DURING THE DAY ON THU. THIS LOW IS EXPECTED TO ROTATE THROUGH THE
AREA DURING THE DAY ON THU AROUND THE NEW UPPER LOW EXPECTED TO
DEVELOP LATE WED. THE DEEPER MOISTURE WILL LIKELY HAVE MOVED EAST OF
THE AREA BY THU. THIS SYSTEM IS QUITE A POTENT UPPER SYSTEM AND WILL
TAKE ADVANTAGE OF ANY RESIDUAL MOISTURE LEFT IN THE AREA. WE WILL
MAINTAIN THE LIKELY CHCS FOR THU WITH THIS IN MIND. ANY RAINFALL ON
THU WILL ONLY EXACERBATE ANY ONGOING FLOODING THAT MAY BE OCCURRING
AT THAT TIME.

THE BEST WEATHER OF THE LONG TERM LOOKS LIKE IT SHOULD BE DURING THE
FRI THROUGH SAT MORNING TIME FRAME. THIS OCCURS AS THE UPPER SYSTEM
MOVES OUT OF OUR AREA...AND A STRENGTHENING RIDGE TO OUR WEST BUILDS
IN. MILD AIR ALOFT WILL BE TAPPED AND WE COULD WARM WELL INTO THE
60S WITH A GOOD DEAL OF SUNSHINE. LOWER 70S EVEN LOOK POSSIBLE ON
SAT IF WE CAN GET ENOUGH SUNSHINE BEFORE CLOUDS MOVE IN AHEAD OF THE
NEXT FRONT.

THE NEXT SYSTEM WILL BE MOVING IN DURING THE AFTERNOON AND EVENING
HOURS ON SAT AS THE UPPER SYSTEM MOVING ONSHORE ACROSS THE PACIFIC
NW ON THU TRANSLATES ACROSS THE COUNTRY. A ROUND OF CONVECTION WILL
BE POSSIBLE AHEAD OF THE FRONT LATE SAT AND SAT NIGHT. THE MODELS
ARE STILL DISAGREEING ON HOW FAST TO PUSH THE FRONT THROUGH. WE
CONTINUE TO FAVOR THE SLOWER AND MORE CONSISTENT EURO SOLUTION WITH
THE WRN TROUGH DIGGING AND THE FRONT ALIGNING WITH THE UPPER FLOW.
THIS WILL ALLOW FOR A MORE WET WEEKEND.

EVEN AS THE FRONT MOVES EAST OF THE AREA BY MON...THE STATE WILL
BECOME UNDER THE INFLUENCE OF THE UPPER LOW/COLD POOL THROUGH TUE.
THIS WILL ALLOW FOR COOL CONDITIONS AND INSTABILITY SHOWERS TO
REMAIN POSSIBLE THROUGH TUE.

&&

.AVIATION...(140 PM EDT TUE APR 26 2011)
EXPECT SCT TSRA TO DEVELOP THIS AFTN...ESPECIALLY FOR THE TERMINALS
SE OF KMKG. STORMS SHOULD THERE IS A SLIGHT /LESS THAN 10 PERCENT/
CHANCE OF S-SW TSTM WIND GUSTS GREATER THAN 50KT OR HAIL APPROACHING
1 INCH IN DIAMETER.

THERE IS UNCERTAINTY ABOUT HOW QUICKLY WE WILL SEE LOW CIGS/VSBYS
DEVELOP TNGT. LIFR IS NOT OUT OF THE QUESTION FOR KAZO-KBTL-KJXN
TERMINALS AFT 06Z. THOUGH NOT MENTIONED IN THE TAFS...SHRA IS
EXPECTED AGAIN AFTER 27/12Z.

&&

.MARINE...(400 PM EDT TUE APR 26 2011)
BASED ON LOCAL GLERL MODEL GUIDANCE AND WEBCAMS...WILL CANCEL THE
SMALL CRAFT ADVISORY. NO OTHER ADVISORIES ARE ANTICIPATED AT THIS
TIME.

&&

.HYDROLOGY...(400 PM EDT TUE APR 26 2011)
WIDESPREAD RAINFALL AMOUNTS AROUND 2 INCHES...AND AS HIGH AS 3
INCHES IN SOME AREAS...ARE EXPECTED THROUGH THURSDAY AFTERNOON. A
FLOOD WATCH HAS THEREFORE HAS BEEN ISSUED FOR THE ENTIRE CWFA.
EXPECT MAINSTEM RIVER ISSUES TO BECOME AN INCREASING CONCERN
BEGINNING WEDNESDAY AND LASTING WELL INTO THE WEEKEND IN RESPONSE TO
THE RAINFALL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH WEDNESDAY MORNING THROUGH THURSDAY EVENING.
LM...NONE.

&&

SYNOPSIS:    TJT
SHORT TERM:  TJT
LONG TERM:   NJJ
AVIATION:    TJT
MARINE:      TJT
HYDROLOGY:   TJT
Hazardous weather outlook, Apr 26, 1:10 PM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DAY ONE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
110 PM EDT TUE APR 26 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-271100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
110 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED MAINLY BETWEEN 4 PM AND 10 PM THIS
AFTERNOON AND EVENING. SOME STORMS...ESPECIALLY THOSE SOUTHEAST OF A
SOUTH HAVEN TO ALMA LINE...MAY PRODUCE HAIL UP TO AN INCH
IN DIAMETER AND WIND GUSTS TO 60 MPH. FREQUENT LIGHTNING ALSO WILL
BE POSSIBLE. STORM MOTION WILL BE NORTHEAST AT 45 MPH.

ISOLATED FLOODING WILL BE A POSSIBILITY THIS EVENING WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY AS LOW
PRESSURE LIFTS NORTHEAST THROUGH THE GREAT LAKES. HEAVY RAIN WILL BE
THE MAIN THREAT...PARTICULARLY SOUTHEAST OF A SOUTH HAVEN TO GRAND
RAPIDS TO ALMA LINE. RAINFALL TOTALS FROM THROUGH THURSDAY COULD
EXCEED TWO INCHES IN SPOTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING...
PARTICULARLY SOUTHEAST OF A SOUTH HAVEN TO ALMA LINE. RAINFALL AND
FLOODING REPORTS ARE REQUESTED TONIGHT THROUGH THURSDAY.

LMZ844>849-271100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
110 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALLER CRAFT TODAY AS STIFF
EAST WINDS TO 30 KNOTS SHIFT TO THE SOUTH.

THUNDERSTORMS ARE POSSIBLE OUT OVER LAKE MICHIGAN TODAY INTO THIS
EVENING. HEAVY RAIN...CLOUD TO WATER LIGHTNING AND STRONG
THUNDERSTORM WIND GUSTS ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY WITH
CLOUD TO WATER LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

TJT

In the hours before

Local storm report, Apr 26, 7:16 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
716 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             1 SW KALAMAZOO          42.27N 85.61W
04/26/2011  M1.00 INCH       KALAMAZOO          MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Apr 26, 7:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             3 SSW CASCADE           42.88N 85.52W
04/26/2011  E1.25 INCH       KENT               MI   NWS EMPLOYEE

            THIS FELL AT THE NWS OFFICE.

&&

MKALEMBK
Local storm report, Apr 26, 7:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             1 E KENTWOOD            42.90N 85.57W
04/26/2011  M1.00 INCH       KENT               MI   PUBLIC

&&

MKALEMBK
Local storm report, Apr 26, 7:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
733 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       CLARE                   43.82N 84.77W
04/26/2011  M1.20 INCH       CLARE              MI   PUBLIC

            THIS WAS A 24 HOUR TOTAL.

&&

MKALEMBK
Local storm report, Apr 26, 7:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
734 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             2 W RICHLAND            42.38N 85.49W
04/26/2011  M1.25 INCH       KALAMAZOO          MI   PUBLIC

&&

MKALEMBK
Local storm report, Apr 26, 7:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
737 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             2 N OIL CITY            43.64N 84.59W
04/26/2011  E0.70 INCH       MIDLAND            MI   TRAINED SPOTTER

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:16 AM EDTRiver Flood AdvisoryGRRKent10 days
Apr 26, 11:16 AM EDTRiver Flood AdvisoryGRROsceola37 hr
Apr 26, 3:21 PM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more44 hr
Apr 26, 4:16 PM EDTSpecial Weather StatementGRROttawa59 min
Apr 26, 5:27 PM EDTSpecial Weather StatementGRRKent63 min
Apr 26, 5:28 PM EDTRiver Flood AdvisoryGRRAllegan6 days
Apr 26, 5:34 PM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Ottawa41 min
Apr 26, 5:44 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm46 min
Apr 26, 5:48 PM EDTAreal Flood AdvisoryGRRAllegan, Kent, Ottawa12 hr
Apr 26, 6:04 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren56 min
Apr 26, 6:14 PM EDTSevere Thunderstorm WarningGRRIonia, Kent, Montcalm46 min
Apr 26, 6:35 PM EDTTornado WarningGRRIonia, Kent, Montcalm25 min
Apr 26, 6:43 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kent47 min
Apr 26, 6:48 PM EDTSevere Thunderstorm WarningGRRGratiot, Montcalm42 min
Apr 26, 6:59 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo46 min
Apr 26, 7:04 PM EDTRiver Flood AdvisoryGRRIsabella15 hr
Apr 26, 7:07 PM EDTTornado WarningGRRGratiot, Montcalm23 min
Apr 26, 7:12 PM EDTSevere Thunderstorm WarningGRRKent31 min
Apr 26, 7:20 PM EDTTornado WarningGRRBarry, Calhoun, Kalamazoo25 min
Apr 26, 7:25 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella50 min
Apr 26, 7:43 PM EDTTornado WarningGRRBarry, Eaton32 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.